Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 20, 2025, 3:43 AM EDT. It took effect at Jul 20, 2025, 11:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 3:43 AM EDT (07:43 UTC)
- In effect from
- Jul 20, 2025, 11:00 PM EDT
- Expired
- Jul 21, 2025, 10:47 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
997 WHUS71 KBUF 200743 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 343 AM EDT Sun Jul 20 2025 LOZ043-044-201600- /O.NEW.KBUF.SC.Y.0063.250721T0000Z-250721T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 343 AM EDT Sun Jul 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 8 PM this evening to 8 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
346 WHUS71 KBUF 201535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1135 AM EDT Sun Jul 20 2025 LOZ043-044-202345- /O.CON.KBUF.SC.Y.0063.250721T0000Z-250721T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1135 AM EDT Sun Jul 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 8 PM this evening to 8 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
941 WHUS71 KBUF 201946 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 346 PM EDT Sun Jul 20 2025 LOZ043-044-210400- /O.EXT.KBUF.SC.Y.0063.250721T0300Z-250721T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 346 PM EDT Sun Jul 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 PM this evening to 11 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
130 WHUS71 KBUF 210159 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 959 PM EDT Sun Jul 20 2025 LOZ043-044-211000- /O.CON.KBUF.SC.Y.0063.250721T0300Z-250721T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 959 PM EDT Sun Jul 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
077 WHUS71 KBUF 210732 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 332 AM EDT Mon Jul 21 2025 LOZ043-044-211500- /O.CON.KBUF.SC.Y.0063.000000T0000Z-250721T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 332 AM EDT Mon Jul 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
259 WHUS71 KBUF 211447 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1047 AM EDT Mon Jul 21 2025 LOZ043-044-211600- /O.CAN.KBUF.SC.Y.0063.000000T0000Z-250721T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1047 AM EDT Mon Jul 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will gradually today relax but will remain elevated through early afternoon hours. $$ Reynolds
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 2:23 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 2:23 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 223 AM EDT Sun Jul 20 2025 .SYNOPSIS... A cold front slowly moving through from the north will result in some shower and thunderstorm activity across the region this morning, which will then exit to the southeast this afternoon. Much cooler and quieter weather will then be in place through Monday night. Summer heat and humidity begin to ramp up in the second half of the week with increasing chances for unsettled weather. && .NEAR TERM /THROUGH TODAY/... Low amplitude troughing centered over northern Quebec will slowly pivot and dig across the Northeast through the period. A wave of low pressure will move through the Great Lakes region from the west, then followed by a cold front from the north later this morning. Radar and hi-res guidance trends indicate that much of the region should remain dry through at least 4 or 5AM, though likely until after 6AM. This is when a batch of slow moving batch of showers and embedded thunderstorms out ahead of the main front will cross over Lake Ontario. Confidence is moderate that this activity sees substantial weakening as it treks over the lake, though lower in how far south it makes it. A backed SW flow across Lake Erie and ahead of the front may causes the activity to slide more ESE across or just north of the shoreline and into the North Country. Later this morning into the early afternoon the front will finally begin to cross the region. A localized zone of convergence as the front encounters the aforementioned backed SW flow may cause additional shower/thunderstorm development across WNY, though a general drying trend can be expected from northwest to southeast. The majority of the activity will exit the Genesee Valley and Finger Lakes by early to mid afternoon. Strong CAA with 850H temps dipping down into the mid/upper single digits (C) by tonight combined with brisk NNW flow will translate to a cooler night with strato-cu developing. A few upslope enhanced light showers/sprinkles will be possible, particularly in the Finger Lakes region overnight. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... During this period broad upper-level troughing across the Great Lakes and Northeast on Monday will give way to rising heights Tuesday and Wednesday as upper-level ridging over the south-central CONUS builds across the central Mississippi Valley. Meanwhile at the surface...Canadian high pressure initially centered near James Bay on Monday will slowly drift southeastward to New York State and New England through Tuesday night...then off the New England/mid- Atlantic coastlines Wednesday. All this will result in something we haven't seen much of this summer...a multi-day period of fair dry weather areawide. Cool air aloft (850 mb temps of +6 to +10C) attendant to the upper trough and Canadian surface high will result in highs only reaching the upper 60s to lower 70s in most spots on Monday...with day-to-day airmass modification and (eventually) a developing southerly return flow of warmer air then allowing highs to climb back to the mid-upper 80s in most areas by Wednesday. Meanwhile humidity levels will be quite comfortable both Monday and Tuesday...before climbing back to moderately sticky levels by later Wednesday and Wednesday night. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Midsummer heat and humidity will return in full force by Thursday as the core of the upper ridge slides eastward across the Lower Ohio Valley and Virginias...with associated subsidence and continued warm advection in between the departed surface ridge and a slow-moving frontal boundary over Ontario/Quebec helping to pump 850 mb temps up into the vicinity of +20C. This should translate into highs in the upper 80s to lower 90s in many areas...with a few of our normal warm spots possibly reaching the mid 90s. Coupled with surface dewpoints surging to around 70F...this may result in apparent temperatures reaching the 95-100 range from portions of the Niagara Frontier/ Genesee Valley eastward to Oswego county. Otherwise the day should be largely dry...with just a low chance for some widely scattered afternoon convection as the aforementioned frontal boundary begins to slowly sag southward. Friday and Saturday the upper ridge will flatten and get shunted southeastward in response to shortwave energy rippling eastward along the Canadian border...with the latter helping to push the surface front southward and (eventually) across our region...though the medium range guidance suite continues to exhibit differences with respect to just how quickly the front pushes southward. In general this should lead to an increased potential for showers and thunderstorms Thursday night through Friday night...with pcpn chances potentially lingering into Saturday depending upon the southward progression of the cold front. Otherwise it should remain rather warm and quite muggy Friday...with a nominal reduction in temps/humidity levels then following for Saturday. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A wave of low pressure will move in from the west early this morning, followed by a cold front from the north late morning through mid-afternoon. This will lead to a period of deteriorated flight conditions across the region with MVFR cigs. Showers and scattered thunderstorms may also cause areas of brief IFR cigs/vsbys. As of 06z, the first area of showers and embedded thunderstorms is evident across southern Ontario Province. Radar and hi-res guidance trends indicate that this activity will weaken as it moves over Lake Ontario and take a more ESE track. Confidence is low in the southern extent of this initial activity making it to KBUF/KIAG/KROC and the overall degree of weakening, and as such PROB30 groups have been used to cover this potential. Slightly greater certainty in higher impacts to vsbys at KART. Once the front begins to cross the region from the northwest later this morning and afternoon, some additional shower/thunderstorm development is possible though the bulk of this activity is expected to occur away from the TAF sites. Cigs should improve to mainly VFR and begin to scatter out behind the front. Cold air advection and northerly flow may result in additional strato-cu and some widely scattered showers south of KROC tonight, though VFR should prevail. Outlook... Monday through Wednesday...VFR...with localized river valley fog/IFR possible each late night and early morning. Thursday...MVFR/VFR with showers and thunderstorms possible. && .MARINE... A cold front will slowly move across the Lower Great Lakes later this morning and afternoon, with Canadian high pressure building in its wake. This frontal passage will likely result in showers and embedded thunderstorms across Lake Ontario this morning. West/southwesterly winds this morning will turn northerly and then increase on both lakes later this evening and through tonight behind the front. Marginal SCA conditions could be briefly achieved on Lake Erie during this timeframe, though will more solidly reached on Lake Ontario. The decreasing pressure gradient as the high moves further into the Great Lakes region will cause winds to relax later Monday morning. Sub-SCA conditions are then expected on both lakes through much of the week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP NEAR TERM...PP SHORT TERM...JJR LONG TERM...JJR AVIATION...PP MARINE...PP
Hazardous weather outlook, Jul 20, 2:22 AM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 222 AM EDT Sun Jul 20 2025 NYZ001>008-010>014-019>021-085-210800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 222 AM EDT Sun Jul 20 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 222 AM EDT Sun Jul 20 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:46 PM EDT | Beach Hazards Statement | BUF | Cayuga, Oswego, Wayne | 19 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.